- Practice Areas
- Video Center
- Case Results
Many patients took Belviq assuming that it would support their weight loss goals and help them feel more confident in their bodies. Unfortunately, while Belviq might have produced the desired results, it also came with a hefty cost: increased risk of pancreatic, lung, and colorectal cancers. According to a study, 7.7 percent of patients who took Belviq received cancer diagnoses, compared to 7.1 percent of patients who did not take this medication. Although Japanese-based company Eisai, the maker of Belviq, voluntarily pulled the drug from the market, the recall did not prevent many patients from suffering severe side effects, including cancer, due to their use of the medication. If you or a loved one has been injured due to this dangerous drug, contact our experienced Belviq injury attorneys today for help.
Belviq brings with it a wide range of side effects. Many users, even those who tout its benefits and “astounding weight loss” experience, find that they must adjust to the side effects, many of which they cannot mitigate through other methods.
Some of the side effects include:
Beyond the aforementioned side effects, Belviq may lead to an increased risk of heart problems. Patients who already have undiagnosed heart problems may notice those issues getting worse under the influence of Belviq.
Clinically speaking, Belviq also comes with relatively slim results—and not the kind users hope for when they start taking this weight loss drug. Many users noted only about 3 percent to 3.7 percent weight loss over the course of a year while taking the drug, especially if they did not combine the medication with diet and exercise, the hallmarks of successful weight loss.
Not only that, but also once they discontinued the drug, many users found that they regained at least a quarter of the weight lost within the first year. While many extreme weight loss programs come with a rebound if the patient does not make genuine lifestyle changes, these challenges suggest that Belviq may not have the types of results most patients hope for in the first place.
Add in the gruesome side effects, and many users find that the drug simply has no value to them. While Belviq does offer some increased weight loss over placebo in clinical studies, many patients find that increased weight loss simply does not hold true for them, personally.
Fortunately, the maker of Belviq pulled it from the market voluntarily.
Many users have their own Belviq stories to tell, many of which include nasty side effects that do not let up with consistent use, or side effects so severe that the users cannot continue taking the medication beyond the first few days. While some people do notice a decrease in food cravings and overeating, not to mention the corresponding weight loss supposedly offered by the medication, others find that they lose little to no weight at all. In some cases, the brain fog and lack of energy that come along with taking Belviq have even made it difficult for patients to continue their usual exercise routines while taking the drug.
Worse, suffering from serious illnesses, including cancer, as a result of taking Belviq can prevent users from reaching their long-term goals, enjoying success at work, or spending time with friends and family members. Cancer can even rob users of years of their lives. Read on for personal testimonies from Belviq users:
“Was extremely optimistic in beginning, had great success in losing weight, I’d taken off 26lbs in 4 months, 155 down to 129! One thing I’d always noticed was the euphoric sensation. It also led me to have serious brain fog and slow thinking processes. I literally felt my mind was stuck in a damn cloud most of the time. Felt a few times a month like itching inside my chest, then heart palpitations, like my heart was starting to go offbeat. I never had a single day in my life before it. It’s psychologically addictive. The longer I took, the less it helped me stick to diets- I gained back all. I had to have knee surgery after I was told Belviq was safe to continue with pain meds. First time I took the pain med in conjunction with the Belviq my chest got very tight and felt not enough air in the lungs. I almost called an ambulance. This was the last day I consumed Belviq. Not pleasant to be addicted to a drug that only is effective for a small duration – you gain the weight back after going off.”—User Kyle on Drugs.com
“Every side effect from DAY 1 you can imagine and I felt like I was dying. That’s about all I can sum this medication up to is DEATH. It feels like you are losing your mind, and you are slowly dying from the inside out, and then when you stop taking it that is awful too. DO NOT TAKE THIS MEDICATION it is not worth the cost the pain and suffering you endure with the side effects. It’s just awful how the FDA approved this I will never understand.”—An anonymous reviewer at Everyday Health
“This is a follow up from my starting review of Oct 2015. Please be aware that removing from this drug has a lot of withdrawal symptoms. I took myself off after 5 months a week ago because I felt the cost to me has become prohibitive as even with a good RX coupon it is $232 a month, I didn’t like the restriction of having to lose the 5 percent and panicking when it would get close to weigh in and I wasn’t quite there in losses, and I had a total hysterectomy, which I always felt was the problem (hormones.) I did lose 40 lbs but not worth what happened when I went off. I have had headaches, sometimes severe for 5 days, racing heart, shakiness, and weird dreams and as of this posting they have continued. I found other forums where people had similar results. If I had to do it over, no I would not take this drug.”—User nonny2t on WebMD
“My cravings shot through the roof with this medication, therefore gaining weight and excessive headaches. Not to mention my mood plummeted to the point that it was hard for me to function on a normal basis. Definitely NOT the weight loss drug for me!”—User QueenBee34 on WebMD
“I started Belviq 3 weeks ago and it was the worse medication I’ve ever been on! If you have tendinitis of any sort DO NOT take this!!! I couldn’t use my arm or walk without crying. I am a hairstylist who uses my arms/stands up 12 hours a day! My joints were so inflamed and haven’t had a flare-up in 2 years prior to taking this! Not to mention in 3 weeks I gained 4 lbs! I only took this bc BCBS wouldn’t cover the one I needed because it was more expensive. Oh and fatigue/vomiting like no other! I went off of it yesterday! Totally not worth it!”-User Leen on Drugs.com
“Started the Belviq with optimism. I quickly realized this is not for me. Already depressed after father’s death a month ago, causing me to eat and gain 10 lbs in that month. The first dose made me lethargic, dizzy, unable to function my daily routine. I took 2 more days to give it a chance. I broke out in a rash during that time that looked like the shingles. I was also very nauseated and was awoken with an agonizing headache. I flushed them. Money wasted.”—User Jo on Drugs.com
Quick-fix weight-loss drugs have a reputation for causing a host of problems for their users, especially when users come back off of those drugs and face the inevitable rebound weight gain. Unfortunately, that does not prevent users from suffering those side effects, many of which may not appear obvious immediately. Some Belviq users may face heart problems that do not crop up until months after discontinuing the drug, especially if users fail to fully recognize those symptoms as the serious problems that they represent.
If you took Belviq to aid in weight loss, medical professionals recommend appropriately disposing of any remaining drugs immediately. If you cannot access a drug disposal company to assist you in getting rid of the medication properly, mix the medications with a substance that no one would want to consume: kitty litter, used coffee grounds, or dirt, for example. Place the medication in a container and throw it away with household trash. Avoid calling attention to the container or its contents in any way.
If you suspect taking Belviq caused serious health problems, do not wait to get help. Pay particular attention if you notice signs of heart problems, including increased heart rate, high blood pressure, or unexplained or unexpected dizziness. If you suffer chest pain or any symptoms of a heart attack, seek emergency medical attention immediately.
You should also see your doctor quickly if you have any signs or symptoms that could indicate cancer. Symptoms of potential colon cancer, which can result from Belviq use, include:
Follow all instructions given by your doctor, including instructions for further testing or treatment.
If you suffered severe side effects from taking Belviq, especially if you suffered from cancer potentially related to Belviq, consult an attorney as soon as possible. An attorney can help you file a claim against Belviq for the illness you faced as a result of the drug.
This personal injury claim may include:
If you received a cancer diagnosis after using Belviq, contact an experienced personal injury lawyer as soon as possible. A trial attorney with experience in product liability can help evaluate your claim and offer valuable advice about how to proceed after diagnosis, especially if you have a poor prognosis or high medical bills related to a cancer diagnosis after using Belviq.
no fees unless we recover money on your behalf
"They are experts in what they do and are a pleasure to work with."
No Fees Unless We Recover Money On Your Behalf